Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Jul 16, 2021, 3:00 PM CDT for Washington Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 3:00 PM CDT (20:00 UTC)
- Expired
- Jul 16, 2021, 3:30 PM CDT
- In force
- 30 min
- Issued by
- NWS New Orleans, LA
County Washington Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2218 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
777 WWUS84 KLIX 162000 SPSLIX Special Weather Statement National Weather Service New Orleans LA 300 PM CDT Fri Jul 16 2021 LAZ039-075-MSZ077-162030- Washington-Northwest St. Tammany-Pearl River- 300 PM CDT Fri Jul 16 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. TAMMANY... SOUTHEASTERN WASHINGTON PARISHES IN SOUTHEASTERN LOUISIANA AND WEST CENTRAL PEARL RIVER COUNTIES... At 259 PM CDT, a strong thunderstorm was located near Sun, or 11 miles southwest of Bogalusa. The storm is nearly stationary. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Bogalusa, Sun, Enon, Crossroads and Bush. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3058 9017 3083 9004 3079 8977 3049 8991 TIME...MOT...LOC 1959Z 289DEG 3KT 3067 9000 $$ MSW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jul 16, 2:11 PM CDT, 49 minutes earlier.
Area forecast discussion, Jul 16, 2:11 PM CDT, 49 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 211 PM CDT Fri Jul 16 2021 .UPDATE... Scattered to numerous showers and thunderstorms were ongoing as forecast from early this morning and the last week, so no surprises there. As has often has been the case with colliding boundaries, there has been the common clash area in New Orleans that occurred today with some crazy instantaneous rainfall rates reaching near 10" per hour. Fortunately, these rates did not last too long to result in severe flash flooding, but some 2" inch amounts occurred in about a half hour and that was sufficient to produce street flooding in the city and heavy rain was ongoing at 2:10 pm. Updates were sent earlier for latest rainfall and temperatures trends, and next update will be the routine afternoon forecast issuances. 22/TD && .AVIATION... Mostly VFR conditions will prevail with the exception through early evening being scattered to numerous SHRA/TS that will mostly briefly impact the TAF airports with IFR/MVFR conditions. KMCB is again the most likely airport to see LIFR for several hours late tonight/early Saturday morning due to low CIGS and patchy fog. Elsewhere, periodic MVFR may develop due to low clouds and/or patchy fog, however confidence was not high enough for inclusion in the TAFs. 22/TD && .PREV DISCUSSION... /issued 338 AM CDT Fri Jul 16 2021/ SYNOPSIS... Bermuda high continues to ridge southwestward across the northern Gulf Coast into Texas. Aloft, troughing extends southward across much of the Mississippi River Valley, with a bit of a weakness along the central Gulf Coast. A few showers noted on radar at 3 AM CDT, mainly over marine areas, and less areal coverage than what we saw at this time yesterday morning. Temperatures mid 70s to around 80 at 3 AM, not really unusual for mid July. SHORT TERM (through Sunday night)... As has been the case, seemingly endlessly this summer, the main threat in the forecast will be the daily convective potential. With weak upper troughing in place, there's really nothing to suppress the daily convective threat. Precipitable water values during the afternoons will generally be in the 2.1 to 2.3 inch range over a good portion of the area each afternoon. Convection allowing models indicate that areal coverage will be rather limited over land for most of the morning until the atmosphere reaches the convective temperature, which is forecast to be in the upper 80s each day. Most likely points for development will be along land/seabreeze boundaries, then spreading northwestward in the weak low level flow. Wind fields are expected to remain rather light, so storm motion will be rather slow, 5 mph or less. Efficient rain processes will mean there is at least the prospect of localized street flooding with the most persistent storms each day. As we lose surface heating late afternoon/early evening each day, most, if not all, convection should dissipate. Most areas should see high temperatures in the upper 80s to around 90, and guidance has this well in hand. Little change made to blended numbers, perhaps bumping up a degree or so in some locations to fit most recent trends. 35 LONG TERM (Monday and beyond)... This portion of the forecast is virtually no change from what we've been seeing locally for the last few months, and especially over the last couple weeks. The trough that enters the Mississippi Valley Friday will finally slide southeast and dig across the Appalachian Mountains and southwestward. This will send a slow moving frontal boundary towards the CWA. Model solutions indicate that the boundary stalls along the I-20 corridor, as opposed to solutions 24 hours ago showing the front reaching I-12. Either way, it will provide at least some degree of enhancement for convective development. The closer it is to the CWA the greater the heavy rain threat will be. The reason is that a pool of very moist air will be draped across the Gulf Coast region. GFS PW forecast shows that those values will be in the 2.2" to 2.4" range. Thus, the potential exists for heavy rain across the CWA. On Tuesday, models indicate that the base of the trough will pinch off and drift westward into Texas. As it does so, a broad low will be trying to develop. This will only continue to enhance shower and thunderstorm development. As with Monday, a near 100% coverage will be probable as well as the chance for heavy rainfall. Expect convective initiation early in the morning, if not really already ongoing (in weaker fashion) during the overnight to morning timeframe. This wet pattern, maybe not to the same degree of intensity as the frontal boundary and broad low washes out, will continue Wednesday into Thursday. In fact, beyond 7 days looks pretty much like this. Expect to see daily storm coverage increasing steadily from 10am to 2pm with isolated storms producing locally heavy rainfall. On a day to day basis, most rainfall totals will be less than an inch. However, isolated areas may see upwards of a few inches. The good news is high rain chances means more cloud cover and temps at to below normal. Even have highs only in the mid 80s on some days late in the forecast period. MEFFER AVIATION... A mix of VFR to barely MVFR ceilings will be possible this morning. By 15z, scattered convection will return and VCTS wording will be in place to reflect this convective risk at all of the terminals through the afternoon and early evening hours. Once again, after convection dissipates, most of the overnight hours will see VFR conditions. MARINE... Outside of the typical risk of thunderstorms and waterspouts each day, very benign conditions are expected over the coastal waters through early next week. The thunderstorm and waterspout risk will be most pronounced in the morning hours with convective development easing by the afternoon as a seabreeze pattern takes hold each day. A broad ridge of high pressure will extend from the eastern Gulf across the coastal waters, and this will keep a prevailing onshore flow of around 10 knots in place through the period. Seas will generally remain at 3 feet or less. && .PRELIMINARY POINT TEMPS/POPS... MCB 89 72 90 73 / 60 30 80 20 BTR 90 74 90 74 / 70 30 90 10 ASD 90 75 90 75 / 70 20 80 20 MSY 90 78 91 78 / 70 30 80 20 GPT 89 76 89 75 / 60 20 70 30 PQL 89 75 90 75 / 60 20 70 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Jul 16, 2:17 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service New Orleans LA
217 PM CDT Fri Jul 16 2021
LAZ059-067-161945-
Lower Lafourche-Upper Lafourche-
217 PM CDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAFOURCHE PARISH...
At 217 PM CDT, a strong thunderstorm was located near Lockport, or
near Larose, moving north at 10 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Larose, Cut Off, Lockport, Mathews and Raceland.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2953 9055 2954 9057 2956 9058 2972 9058
2967 9027 2950 9038
TIME...MOT...LOC 1917Z 190DEG 9KT 2959 9047
MSWSpecial weather statement, Jul 16, 2:32 PM CDT, 28 minutes before
Special Weather Statement National Weather Service New Orleans LA 232 PM CDT Fri Jul 16 2021 LAZ059-060-162000- St. Charles-Upper Lafourche- 232 PM CDT Fri Jul 16 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ST. CHARLES AND NORTH CENTRAL LAFOURCHE PARISHES... At 232 PM CDT, a strong thunderstorm was located over Bayou Gauche, or 7 miles south of Hahnville. The storm is nearly stationary. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Bayou Gauche, Paradis, Des Allemands, Luling, Boutte and Ama. This includes Interstate 310 between mile markers 10 and 11. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 2979 9027 2976 9049 2989 9054 2993 9029 TIME...MOT...LOC 1932Z 162DEG 2KT 2985 9041 MSW
Special weather statement, Jul 16, 2:37 PM CDT, 23 minutes before
Special Weather Statement National Weather Service New Orleans LA 237 PM CDT Fri Jul 16 2021 LAZ039-075-162000- Washington-Northwest St. Tammany- 237 PM CDT Fri Jul 16 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. TAMMANY AND SOUTH CENTRAL WASHINGTON PARISHES... At 237 PM CDT, a strong thunderstorm was located near Sun, or 10 miles southwest of Bogalusa, moving northwest at 5 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Sun and Enon. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3064 8984 3055 9008 3072 9022 3086 8995 TIME...MOT...LOC 1937Z 147DEG 5KT 3067 9000 MSW
Special weather statement, Jul 16, 2:43 PM CDT, 17 minutes before
Special Weather Statement National Weather Service New Orleans LA 243 PM CDT Fri Jul 16 2021 LAZ057>059-162015- St. John The Baptist-St. James-Upper Lafourche- 243 PM CDT Fri Jul 16 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. JOHN THE BAPTIST...SOUTHEASTERN ST. JAMES AND NORTH CENTRAL LAFOURCHE PARISHES... At 243 PM CDT, a strong thunderstorm was located near South Vacherie, or 10 miles northeast of Thibodaux, moving north at 5 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Reserve, Wallace, South Vacherie, Chackbay, North Vacherie, Edgard and Garyville. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 2984 9054 2977 9073 2996 9087 3006 9058 TIME...MOT...LOC 1943Z 158DEG 6KT 2988 9067 MSW
Special weather statement, Jul 16, 2:48 PM CDT, 12 minutes before
Special Weather Statement National Weather Service New Orleans LA 248 PM CDT Fri Jul 16 2021 LAZ059-065>067-162015- Lower Terrebonne-Upper Terrebonne-Lower Lafourche-Upper Lafourche- 248 PM CDT Fri Jul 16 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TERREBONNE AND NORTH CENTRAL LAFOURCHE PARISHES... At 248 PM CDT, a strong thunderstorm was located over Lockport, or 10 miles east of Houma, moving northwest at 10 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Houma, Larose, Cut Off, Lockport, Mathews, Raceland, Montegut, Bayou Cane, Gray and Des Allemands. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 2956 9030 2945 9053 2966 9078 2984 9054 TIME...MOT...LOC 1948Z 138DEG 8KT 2963 9054 MSW
Special weather statement, Jul 16, 3:00 PM CDT, 0 minutes before
Special Weather Statement National Weather Service New Orleans LA 300 PM CDT Fri Jul 16 2021 LAZ039-075-MSZ077-162030- Washington-Northwest St. Tammany-Pearl River- 300 PM CDT Fri Jul 16 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. TAMMANY... SOUTHEASTERN WASHINGTON PARISHES IN SOUTHEASTERN LOUISIANA AND WEST CENTRAL PEARL RIVER COUNTIES... At 259 PM CDT, a strong thunderstorm was located near Sun, or 11 miles southwest of Bogalusa. The storm is nearly stationary. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Bogalusa, Sun, Enon, Crossroads and Bush. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3058 9017 3083 9004 3079 8977 3049 8991 TIME...MOT...LOC 1959Z 289DEG 3KT 3067 9000 MSW
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 1:13 PM CDT | Special Weather Statement | LIX | Orleans | 32 min |
| Jul 16, 1:20 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines | 103 min |
| Jul 16, 1:29 PM CDT | Flash Flood Warning | LIX | Orleans | 76 min |
| Jul 16, 1:45 PM CDT | Special Weather Statement | LIX | Orleans | 30 min |
| Jul 16, 2:05 PM CDT | Special Marine Warning | LIX | 55 min | |
| Jul 16, 2:14 PM CDT | Special Marine Warning | LIX | 61 min | |
| Jul 16, 2:17 PM CDT | Special Weather Statement | LIX | Lafourche | 28 min |
| Jul 16, 2:32 PM CDT | Special Weather Statement | LIX | Saint Charles | 28 min |
| Jul 16, 2:37 PM CDT | Special Weather Statement | LIX | Washington | 23 min |
| Jul 16, 2:43 PM CDT | Special Weather Statement | LIX | Saint James | 32 min |
| Jul 16, 2:48 PM CDT | Special Weather Statement | LIX | Lafourche | 27 min |
| Jul 16, 3:13 PM CDT | Special Weather Statement | LIX | Saint James | 32 min |
| Jul 16, 3:17 PM CDT | Special Weather Statement | LIX | Iberville | 43 min |
| Jul 16, 3:24 PM CDT | Special Weather Statement | LIX | Washington | 36 min |
| Jul 16, 3:31 PM CDT | Areal Flood Advisory | LIX | Saint Tammany, Tangipahoa, Washington | 3 hr |
| Jul 16, 3:34 PM CDT | Special Weather Statement | LIX | Tangipahoa | 26 min |
| Jul 16, 3:38 PM CDT | Special Weather Statement | LIX | Saint James | 37 min |
| Jul 16, 3:56 PM CDT | Special Weather Statement | LIX | Tangipahoa | 34 min |
| Jul 16, 4:01 PM CDT | Special Weather Statement | LIX | East Baton Rouge | 29 min |
| Jul 16, 4:06 PM CDT | Special Weather Statement | LIX | Jefferson | 24 min |
| Jul 16, 4:16 PM CDT | Areal Flood Advisory | LIX | Saint Tammany, Tangipahoa, Washington | 3 hr |
| Jul 16, 4:28 PM CDT | Special Weather Statement | LIX | East Feliciana | 62 min |
| Jul 16, 4:35 PM CDT | Areal Flood Advisory | LIX | Ascension, East Baton Rouge, Livingston | 105 min |
| Jul 16, 5:16 PM CDT | Special Weather Statement | LIX | Saint Helena | 44 min |
| Jul 16, 9:49 AM CDT | Special Weather Statement | LIX | Harrison | 26 min |
| Jul 16, 11:04 AM CDT | Special Weather Statement | LIX | Jackson | 26 min |
| Jul 16, 12:01 PM CDT | Special Weather Statement | LIX | Jackson | 29 min |
| Jul 16, 3:51 PM CDT | Special Weather Statement | LIX | Amite | 24 min |
| Jul 16, 4:51 PM CDT | Special Weather Statement | LIX | Pike, Walthall | 24 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.